Sunday, April 17, 2011
Psychiatrists can never say with certainty that an particular drug or any particular combination will work, or that their side effects won't outweigh the good that they'd do you. This means that months of drug and dosage recombinations until you and your doctor finds what the two of you think is best. As your doctor has much more experience at this than you, it's usually more their call when you've reached that point. I've been on lithium since November 2008. I know I'm probably a broken record on the shitty side effects, but here it goes again. I have much less affect, my memory is fried, I can't concentrate like I used to, and my sex drive is nonexistant. Late last year, I got my doctor to agree to mess with my medicine a little bit to help increase my sex drive, but not by taking me off the lithium, but by putting me on a different anti-depressant. Yeah, that didn't work so well, because that drug made me physically ill all that time. No time to worry about if I'm horny if I'm puking my guts out, right? After that debacle, I had things other than sex to worry about and I knew that it'd be be awhile after those things got sorted out before I'd really be looking to get laid, so I just let it go. So, while this might be common sense, or at least something that is easily deduced, when a person who is supposed to take a specific combination of meds two times every day, "when they wake up" and "before they go to bed," but this person often sleeps odd and long hours and barely remembers to eat or get a shower, well, it's probably not a long shot that they won't remember to take their medicines like they are supposed to. (Yeah, I admitted this to my doc. I'm trying not to have to say it outright to my folks, as I'm attempting to take the meds, it just doesn't always work out that way.) The best, and pretty much only side effect I've noticed, has been the return of my sex drive!!! A bit of this sexual playfulness has popped up in emails, sometimes surprising even me. Then, last night, as I was flipping through premium cable channels late at night, like Skinamax Extreme and I felt a foreign tingle south of my waistline. Hmmm. What was that? So tonight I decided to take advantage of a bit of free time, renew my friendship with my rabbit. What can I say?!? I feel like a new woman. A new nymphomanic woman. A new nymphomanic woman who wants to start exercising regularly so she can be better, leaner, stronger, more flexible in and out of bed. Unfortunately, I think this will disappear once I'm on the "proper" dose of medication again. Ugh. What's a woman to do?